Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Otolaryngology
Volume 2014, Article ID 962759, 4 pages
http://dx.doi.org/10.1155/2014/962759
Case Report

A Case of Heroin Induced Sensorineural Hearing Loss

1Tufts University School of Medicine, 145 Harrison Avenue, Boston, MA 02111, USA
2Department of Otolaryngology-Head and Neck Surgery, Tufts Medical Center, 800 Washington Street, Boston, MA 02111, USA

Received 30 October 2013; Accepted 11 December 2013; Published 6 January 2014

Academic Editors: E. Mevio, R. Mora, and N. Perez

Copyright © 2014 Ricardo Mario Aulet et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Ishiyama, G. Ishiyama, R. W. Baloh, and C. J. Evans, “Heroin-induced reversible profound deafness and vestibular dysfunction,” Addiction, vol. 96, no. 9, pp. 1363–1364, 2001. View at Google Scholar · View at Scopus
  2. G. Mulch and M. Handrock, “Sudden binaural deafness after acute heroin intoxication,” Laryngologie Rhinologie Otologie, vol. 58, no. 5, pp. 435–437, 1979. View at Google Scholar · View at Scopus
  3. A. Schrock, M. Jakob, S. Wirz, and F. Bootz, “Sudden sensorineural hearing loss after heroin injection,” European Archives of Oto-Rhino-Laryngology, vol. 265, no. 5, pp. 603–606, 2008. View at Publisher · View at Google Scholar · View at Scopus
  4. S. Polpathapee, P. Tuchinda, and S. Chiwapong, “Sensorineural hearing loss in a heroin addict,” Journal of the Medical Association of Thailand, vol. 67, no. 1, pp. 57–60, 1984. View at Google Scholar · View at Scopus
  5. E. L. Nair, K. M. Cienkowski, and E. Michaelides, “The impact of sudden hearing loss secondary to heroin overdose on fitting outcomes,” American Journal of Audiology, vol. 19, no. 2, pp. 86–90, 2010. View at Publisher · View at Google Scholar · View at Scopus
  6. M. Warner-Smith, S. Darke, and C. Day, “Morbidity associated with non-fatal heroin overdose,” Addiction, vol. 97, no. 8, pp. 963–967, 2002. View at Publisher · View at Google Scholar · View at Scopus
  7. J. Pascual Calvet, A. Pou, J. Pedro-Botet, and J. Gutiérrez Cebollada, “Noninfections neurological complications associated to heroin adiction,” Archivos de Neurobiologia, vol. 52, supplement 1, pp. 155–161, 1989. View at Google Scholar · View at Scopus
  8. V. Sahni, D. Garg, S. Garg, S. K. Agarwal, and N. P. Singh, “Unusual complications of heroin abuse: transverse myelitis, rhabdomyolysis, compartment syndrome, and ARF,” Clinical Toxicology, vol. 46, no. 2, pp. 153–155, 2008. View at Publisher · View at Google Scholar · View at Scopus
  9. A. Pirodda, G. G. Ferri, G. C. Modugno, and C. Borghi, “Systemic hypotension and the development of acute sensorineural hearing loss in young healthy subjects,” Archives of Otolaryngology, vol. 127, no. 9, pp. 1049–1052, 2001. View at Google Scholar · View at Scopus
  10. A. Pirodda, G. G. Ferri, G. C. Modugno, and A. Gaddi, “Hypotension and sensorineural hearing loss: a possible correlation,” Acta Oto-Laryngologica, vol. 119, no. 7, pp. 758–762, 1999. View at Google Scholar · View at Scopus
  11. N. Jongkamonwiwat, P. Phansuwan-Pujito, S. O. Casalotti, A. Forge, H. Dodson, and P. Govitrapong, “The existence of opioid receptors in the cochlea of guinea pigs,” European Journal of Neuroscience, vol. 23, no. 10, pp. 2701–2711, 2006. View at Publisher · View at Google Scholar · View at Scopus
  12. N. Jongkamonwiwat, P. Phansuwan-Pujito, P. Sarapoke et al., “The presence of opioid receptors in rat inner ear,” Hearing Research, vol. 181, no. 1-2, pp. 85–93, 2003. View at Publisher · View at Google Scholar · View at Scopus
  13. E. Soto and R. Vega, “Neuropharmacology of vestibular system disorders,” Current Neuropharmacology, vol. 8, no. 1, pp. 26–40, 2010. View at Publisher · View at Google Scholar · View at Scopus
  14. T. Ho, J. T. Vrabec, and A. W. Burton, “Hydrocodone use and sensorineural hearing loss,” Pain Physician, vol. 10, no. 3, pp. 467–472, 2007. View at Google Scholar · View at Scopus
  15. A. A. Muller, K. C. Osterhoudt, and W. Wingert, “Heroin: what's in the mix?” Annals of Emergency Medicine, vol. 50, no. 3, pp. 352–353, 2007. View at Publisher · View at Google Scholar · View at Scopus
  16. K. A. Phillips, G. A. Hirsch, D. H. Epstein, and K. L. Preston, “Cardiac complications of unwitting co-injection of quinine/quinidine with heroin in an intravenous drug user,” Journal of General Internal Medicine, vol. 27, no. 12, pp. 1722–1725, 2012. View at Google Scholar